Alert archive / Washington / Blowing Dust Advisories in 2012
Blowing Dust Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this blowing dust advisory at Sep 10, 2012, 11:23 AM PDT for 9 counties in Washington. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 11:23 AM PDT (18:23 UTC)
- Expired
- Sep 10, 2012, 7:57 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this blowing dust advisory went out at Sep 10, 10:31 AM PDT, 52 minutes earlier.
Area forecast discussion, Sep 10, 10:31 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1031 AM PDT Mon Sep 10 2012
.SYNOPSIS...
Gusty winds will continue through today as a strong cold front
moves through the area with much cooler temperatures. High
pressure will return to the region Tuesday, and a gradual warming
trend is expected Wednesday through the end of the week.
&&
.DISCUSSION...
Updated the forecast to adjust for the coverage of showers which
will be mainly in the ridges along the Canadian border through the
day. The main weather for the day will be the wind. Gusty winds will
prevail for a good part of the day with areas of blowing dust.
Areas of smoke will be spreading across the region due to the
fires in the western Basin and Cascades. Temperatures will be 8 to
15 degrees cooler than yesterday. /rfox
&&
.AVIATION...
18Z TAFS: Winds are kicking up in the wake of the upper level trough
moving through the region. Expect speeds of 20-30kt with gusts
35-40kt. Areas of blowing dust will be a problem especially from
KMWH to KGEG-KCOE and KPUW, along with some local smoke. Isolated
showers and thunderstorms will remain near the Canadian border
through the afternoon. Winds will subside overnight, while VFR
conditions prevail into Tuesday morning. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 68 39 64 40 71 44 / 10 0 10 10 0 0
Coeur d'Alene 68 38 65 36 68 41 / 20 0 10 10 0 0
Pullman 68 33 63 31 71 36 / 10 0 10 10 0 0
Lewiston 77 44 72 44 79 48 / 0 0 10 0 0 0
Colville 70 38 69 37 74 40 / 20 0 10 10 0 0
Sandpoint 66 36 64 33 67 37 / 30 10 10 10 0 0
Kellogg 63 40 61 39 65 43 / 30 0 10 10 0 0
Moses Lake 73 41 70 40 76 46 / 0 0 0 0 0 0
Wenatchee 72 47 73 47 76 52 / 0 0 0 0 0 0
Omak 74 40 70 40 76 46 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northeast (Zone 686)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684)-East Washington South Central Cascade
Valleys (Zone 676).
&&Hazardous weather outlook, Sep 10, 5:21 AM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 521 AM PDT MON SEP 10 2012 IDZ002-003-026-027-WAZ031>036-041>044-111230- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 521 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL OCCUR TODAY BEHIND A STRONG COLD FRONT PASSAGE. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE LIKELY...AND WILL LIKELY RESULT IN AREAS OF REDUCED VISIBILITY IN BLOWING DUST. FIRES WILL BE SUBJECT TO QUICKLY SPREADING AND EXPANDING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001-004-WAZ037-038-111230- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 521 AM PDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY IS EXPECTED IN THE AFTERNOON WHICH COULD BRING RAPID FIRE SPREAD TO FIRES IN THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COOL AUTUMN-LIKE AIR MASS WILL SETTLE OVER THE REGION AFTER A COLD FRONT PASSAGE ON MONDAY. IN WIND SHELTERED VALLEYS OF NORTHEAST WASHINGTON AND NORTH IDAHO OVERNIGHT LOW TEMPERATURES WILL DROP BELOW FREEZING BEFORE SUNRISE TUESDAY MORNING AND WEDNESDAY MORNING. THOSE WITH AGRICULTURAL CONCERNS SHOULD NOTE THIS AND PREPARE ACCORDINGLY.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:00 PM PDT | Freeze Warning | OTX | Ferry, Lincoln, Okanogan, Pend Oreille, Spokane, Stevens and 1 more | 42 hr |
Nearby
Blowing Dust Advisories in Washington, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.